MAUDE Adverse Event Report: CORDIS CORPORATION PRECISE PRO RX US CAROTID SYST; STENT, CAROTID

CORDIS CORPORATION PRECISE PRO RX US CAROTID SYST; STENT, CAROTID
Model Number PC1030RXC
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, a 10mm x 30mm precise pro rx carotid self-expanding stent (ses) delivery system was being used to treat a carotid lesion but did not deploy normally.As a result, the patient was sent to surgery.The delivery system will be returned without the stent attached.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17976284 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b3, d8, d9, g3, g4, g6, h1, h2, h3, h6, and h10.A review of the manufacturing documentation associated with lot 17976284 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 10mm x 30mm precise pro rx carotid self-expanding stent (ses) delivery system was being used to treat a carotid lesion but did not deploy normally.As a result, the patient was sent to surgery.Additional information was requested but was not provided.The delivery system will be returned without the stent attached.
 
Additional Manufacturer Narrative
This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: a 10mm x 30mm precise pro rx carotid self-expanding stent (ses) delivery system was being used to treat a carotid lesion but did not deploy normally.As a result, the patient was sent to surgery.Additional information was requested but was not provided.The product was returned for analysis.A non-sterile unit of precise pro rx us carotid system was received for analysis coiled inside of a clear plastic bag.Per visual analysis the stent was fully deployed and was not returned.Kinks were noted on the distal tip.A segment of unknown material which are not used on the manufacturing process was also found inside the bag.It was not possible to identify the unknown material.The hemostasis valve was received tightly closed.No other damages or anomalies were noted.Per dimensional analysis the stroke length of the stent delivery system was measured and verified to be within specification.Functional analysis was not performed due to the unit was returned fully deployed.However, the deploying mechanism was manually actuated, and no anomalies were noted.The unknown material was analyzed with a ft-ir equipment and compared with a lab sample control with the following results.Ftir analysis conclusion: the pieces are made from different materials; the inner section of the outer member is composed of ptfe and the transparent piece is composed of polyamide.A product history record (phr) review of lot 17976284 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses deployment difficulty¿ was not confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.The stent was fully deployed and was not returned for analysis.However, a kinked condition was observed close to the distal tip.The pieces of plastic returned with the device were not part of the precise pro device returned.The exact cause of these damages could not be conclusively determined during the analysis.Procedural and/or handling factors might have contributed to this issue due to the presence of a kink on the device.According to the instructions for use, which are not intended as a mitigation of risk ¿extract the stent delivery system from the tray.Examine the device for any damage.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Note: if any resistance is met during delivery system withdrawal, advance the outer sheath until the outer sheath marker contacts the catheter tip and withdraw the system as one unit.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
PRECISE PRO RX US CAROTID SYST
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15128484
Report Number9616099-2022-05855
Device Sequence Number6603695
Product Code NIM
UDI-Device Identifier20705032036549
UDI-Public(01)20705032036549(17)220831(10)17976284
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberPC1030RXC
Device Catalogue NumberPC1030RXC
Device Lot Number17976284
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer08/02/2022
09/04/2022
10/10/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date08/26/2022
09/30/2022
10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown